Dopamine is actually one of the main neurotransmitters chemicals secreted and released by the countless of neurons (nerve cells) and brain cells of our miscellaneous bodily nervous systems and brains. Whilst the other main neurotransmitters chemicals would be Serotonin which plays the important role in "determining" how we feel based on whatever we see / perceive.
And well, the main function of the fluidly neurotransmitters chemical dopamine, which exist everywhere and anywhere in our human bodies and within the miscellaneous nervous systems, and "work" closely, mechanically and spontaneously with one another, is actually to control and co-ordinate our human bodily movements through their synaptic activities.
Basically, the synaptic activities is all about sending and receiving the various nerve and sensory impulses (originating from our sensory perceptions, feelings and thoughts) to the brains along the miscellaneous bodily nervous systems so that all the human bodily movements can be conducted freely at will by any normal human beings.
Nevertheless, the synaptic activities of the neurotransmitters chemical dopamine, in certain cases, can be interrupted and disrupted by the artificial curative mechanisms of certain medications, especially the mind-altering drugs such as antipsychotics / neuroleptics that serve to numb the cognitive senses of the brains by preventing the "neuro-traffics" of such nerve and sensory impulses from getting sent to / from the brains, resulting thus in miscellaneous neurological and neuromuscular disorders which are caused by interruptions to the synaptic activities of the neurotransmitters chemical, dopamine.
As such, please consider the excerpts below :
"All antipsychotic drugs tend to block D2 receptors in the dopamine pathways of the brain. This means that dopamine released in these pathways has less effect. Excess release of dopamine in the mesolimbic pathway has been linked to psychotic experiences. It is the blockade of dopamine receptors in this pathway that is thought to control psychotic experiences"
In such a connection, the neurological and neuromuscular disorders caused by interruptions to the neurotransmitters chemical dopamine would be especially the movement disorders of Extrapyramidal Symptoms (EPS) , Tardive Dyskinesia, Dystonia, Neuroleptic Malignant Syndrome (NMS), Parkinsonism etc.
Hence, please consider the excerpts below :
"Dyskinesias are movement disorders and can include any of a number of repetitive, involuntary, and purposeless body or facial movements. They can include:
Tongue movements, such as "tongue thrusts" or "fly-catching" movements Lip smacking Finger movements Eye blinking Movements of the arms or legs.
An individual may or may not be aware of these movements. These movements are usually quite recognizable, and many people fear that others will know they are taking an antipsychotic medication due to these unusual movements.
Tardive dyskinesia is a dyskinesia that occurs after long-term treatment with an antipsychotic medication. Sometimes, this condition may become permanent. "